MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. SPECTRANETICS BRIDGE BALLOON PREP KIT; ANGIOGRAPHY/ANGIOPLASTY KIT

MERIT MEDICAL SYSTEMS INC. SPECTRANETICS BRIDGE BALLOON PREP KIT; ANGIOGRAPHY/ANGIOPLASTY KIT
Model Number 00884450294819
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a successful lead extraction proceudre, the patient was stable and the pocket was closed.When the 12f introducer sheath was removed from the groin after the procedure, bleeding was noticed in the area.Vascular surgeon discovered an injury in the right common iliac artery.The account alleges that the needle contained within the bridge accessory kit punctured both the femoral vein and the artery during preparation for prophylactic staging of the bridge balloon prior to the case, and that the 12f introducer sheath provided tamponade to the injury during the actual procedure.Only after the 12f introducer sheath was removed was the injury detected.It has been reported that the right common iliac artery was stented and the patient survived the procedure.There was no alleged malfunction of the bridge balloon, nor did the bridge balloon itself contribute to a serious injury.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
SPECTRANETICS BRIDGE BALLOON PREP KIT
Common Device Name
ANGIOGRAPHY/ANGIOPLASTY KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan, ut
MDR Report Key10317257
Report Number1721504-2020-00054
Device Sequence Number14084946
Product Code OEQ
UDI-Device Identifier00884450294819
UDI-Public00884450294819
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2022
Device Model Number00884450294819
Device Catalogue NumberK12-09098A
Device Lot NumberH1707295
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;